# SDR DALA2023080806443

- Difficulty date: August 5, 2023
- Submitted: August 8, 2023
- Operation: Air carrier
- Aircraft: N821NW
- Make and model: Airbus A330-323
- Aircraft serial: 0865
- Aircraft time: 70,269 hours, 9,198 cycles
- System (JASC): 2100 · Air Conditioning System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SHIP 3321 SMOKE SMELL BEING REPORTED IN/NEAR THE CREW REST BUNK AFTER ENGINE START. CORRECTIVE ACTION: DURING L ENG START W/N2 @ N55% RECEIVED MASTER WARNING W/ SMOKE CAB REST SMOKE ECAM W/ AN ODOR. ODOR SMELLED LIKE A COMBINATION OF JET FUEL AND EXHAUST HAD COME THROUGH THE BLEED FLOW. NO VISIBLE SMOKE, ONLY FUMES. PFR REPORTS NO FAULTS FOR PACKS, TRIM AIR, BLEED AIR, FIRE WARN/ SDCU, CARGO HEAT. RAN APU AIR W/PACKS FOR 3 HOURS, NO ABNORMAL ODOR/SMOKE NOTED. INSPECTED NBR 1/2 ENGINES EXTERNAL FOR OIL LEAKS/FUEL, NO DEFECTS NOTED. PERFORMED #1 AND #2 ENG RUN IAW TEST 3 W/PACKS AND ALL EQUIPMENT ON, NO ODOR/SMOE NOTED. PER MCC REQUEST R AND R SMOKE DETECTOR AT LOC 27WQ. ALSO PER MCC REQUEST, R AND R RECIRCULATION FILTERS, TEST OK. INSPECTED NBR 1 BLEED DUCT, APU COMPARTMENT AND APU BLEED DUCT WITH BLACK LIGHT, NO CONTAMINATION FOUND. RAN BOTH ENGINES AND APU MULTIPLE TIMES, NO FUMES OR ODOR DURING ENG STARTS. ODOR PRESENT AFTER SWAPPING FROM ENG AIR TO APU AIR DURING RUN. PERFORMED NBR 1 ENG RUN IAW TEST 3. W/ ENG AND APU RUNNING SHIFTED BLEED 4 TIMES. SHUTDOWN APU FOR 15 MIN W/ENG RUNNING, RESTARTED APU AND SHIFTED BLEED 4 MORE TIMES. C/W W/C 0550-2001 AND 0550-9001-A330, NTF. RAN ENG & APU SEVERAL TIMES, NO SMOKE OR ECAM WARNINGS. (2902819)
